Kentucky, 2025

Flood in Kentucky, February 7 to 10, 2025

February 7 to 10, 2025 · NWS PAH · 1 event in 1 county or zone

Rainy weather late the first week of February led to the Green River returning to minor flood at Paradise for a few days, with limited impacts to low-lying areas.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PAH wrote it up.

Rainy weather late the first week of February led to the Green River returning to minor flood at Paradise for a few days, with limited impacts to low-lying areas.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Feb 7, 5:20 AM CST, 1 hour 10 minutes earlier. Its key messages:

  • Another round of rain is possible tonight through Saturday night.
  • Colder air settles in on Sunday through next week.
  • Two potentially impactful systems bring wintry precip to the area Monday night into Tuesday and then again Wednesday.
Area forecast discussion, Feb 7, 5:20 AM CST, 1 hour 10 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
520 AM CST Fri Feb 7 2025

.KEY MESSAGES...

- Another round of rain is possible tonight through Saturday
  night.

- Colder air settles in on Sunday through next week.

- Two potentially impactful systems bring wintry precip to the
  area Monday night into Tuesday and then again Wednesday.

&&

.DISCUSSION...
Issued at 242 AM CST Fri Feb 7 2025

We remain in zonal flow aloft for a while with a sfc lee low pushing
into the southern Plains tonight then into southern MO and southern
IL tomorrow. This system brings rain chances back tonight through
tomorrow night. Highs will be in the 40s today but then back above
normal Saturday by 10-15 degrees with mainly 50s and 60s though a
few places along the southern border could touch 70.

Behind this system, on Sunday temperatures come back down closer to
average in the 40s again thanks to cold sfc high pressure. By Monday
afternoon another southern Plains system brings more precip to the
area through Tuesday night. Colder temps this time around means the
potential for some areas to see accumulating snowfall while others
see a wintry mix. Snow, sleet, and freezing rain are all possible
with this system. After a brief lull, a second system comes through
on Wednesday and brings more of the same. It is still too early to
nail down any impacts or amounts for these two systems. Keep an eye
on changes to the forecast over the coming days.

&&

.AVIATION /12Z TAFS THROUGH 12Z SATURDAY/...
Issued at 517 AM CST Fri Feb 7 2025

VFR conditions expected until this evening when showers and
lower cigs move into the area. MVFR and IFR cigs are expected
overnight with these showers along with the potential for a
reduction in visibility. Winds will be generally light
throughout the period and out of the northeast and east.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...None.
KY...None.

&&

DISCUSSION...SHAWKEY
AVIATION...SHAWKEY
Hazardous weather outlook, Feb 7, 3:43 AM CST, 2 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
343 AM CST Fri Feb 7 2025

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-081200-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
343 AM CST Fri Feb 7 2025 /443 AM EST Fri Feb 7 2025/

This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

A potentially impactful winter weather system will move through the
region Monday evening through Tuesday afternoon. Check the forecast
for updates on this system over the coming days.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Muhlenberg

When
February 7, 6:30 AM CST to February 10, 8:30 AM CST
Where
Muhlenberg County, 0.16 mi S of Paradise to 0.28 mi ESE of Martwick
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
37.268, -86.980

Minor flooding on the Green River at Paradise resulted in limited flooding issues in low-lying areas.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2025Every state in 2025This day in weather historyWarnings in Kentucky, February 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1230203.